MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an unknown smart touch bidirectional.The patient suffered a heart block av.It was reported that patient presented a ventricular extra systole coming from the outflow tract.The origin of the ventricular extra systole was identified in the left outflow tract.The earliest point was ablated using a thermocool smarttouch catheter with 30w.Few seconds after the ablation, the patient displayed a junctional rhythm; therefore, the ablation was immediately terminated.After ablation, the patient displayed an av node block 1 and a substitutive rhythm.The physician decided to implant a two chamber pacemaker.Patient was stable during the whole procedure.No emergency pacing was needed as its substitutive rhythm was sufficient for normal heart function.It is in the opinion of the physician that the complication was not caused by a malfunction of a device, but rather due to human error.Patient presented an av block 1 and therefore, the physician decided to implant a two chamber pacemaker.Additional information was received.Physician¿s opinion on the cause of this adverse event was that patient condition and human error have caused the adverse event.No product malfunction was observed.Outcome of the adverse event was improved.Patient did not require extended hospitalization because of the adverse event.
 
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 19-jul-2023, noted a correction to the 3500a initial under b5.Event description.Originally reported: ¿it was reported that a patient underwent a cardiac ablation procedure with an unknown smart touch bidirectional.The patient suffered a heart block av.¿ should have stated, ¿it was reported that a patient underwent a cardiac ablation procedure with an unknown smart touch bidirectional.The patient suffered a heart block.¿.

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17344116
Report Number2029046-2023-01529
Device Sequence Number6548117
Product Code LPB
UDI-Device Identifier10846835009163
UDI-Public10846835009163
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132701
Device Catalogue NumberUNK_SMART TOUCH BIDIRECTIONAL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-WW; SMARTABLATE PUMP KIT-WW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown